Uhhh… Yeah… New… Medication…
Today is day 6/7 as I’m not done with the day yet.
Even though Dr. PA is not a real Dr. do not do this. It may sound hypocritical but I do have the medical knowledge. I’ve done this with my epilepsy meds before. Non-Arsey Neuro is totally on board with it if I can’t get to him fast enough. Hell, when I yanked The Evil Depakene completely, he didn’t even care and said it was exactly what I should have done!
Let’s review my med changes if you didn’t see the original post:
1 100mg Topamax 3x daily
1 150mg Lamictal 2x daily
The “Hang On To Your Hats New Doses”
3 100mg Topamax 3x daily
2 150mg Lamictal 2x daily
I’ve been working on an aggressive, yet gentle taper prn, as things have been getting a bit (a bit?) insane. Meaning, if I’m still insane and not feeling better, I’ll slowly go back down to my regular dose (or what feels right.) I won’t yank since I’ve been blasted so quickly. I was actually wondering if the pharmacy made a mistake!!! They have been known to make mistakes before.
So, back to my current taper. I’ve actually been able to identify what happens (i.e. disgusting illness and whacked out shit) related to the med dose schedules and the meds themselves. Thus, kick one of those pills out the door when the problem occurs.
For example, this has NEVER occurred in my life with a med change! My daily divided dose of the Topamax in the afternoon made me puke SO MUCH, it kept on going until my stomach realized my intestines were too firmly attached internally. There was no possibility they could removed. I am a total Emetophobe. I don’t heave. Unless it’s something REALLY, REALLY BAD!
That required a definite change (kick one of the pills out the door!) I stopped barfing the next day. The puking required the trip to hospital seen above. No med changes but HELP THIS GIRL!!! Rehydration (BIG Bolus of saline, then half of a smaller) Toradol (NSAID) and Gravol in a wee Bolus. He gave me short acting Gravol too, the bastard! IV Gravol is sooooooo goooooood… *recalls happy daze of past*
There was another issue with my eyes as stated above. The two doses of Lamictal made my eyes spin 360 degrees in their sockets within minutes, MINUTES(!) of taking the pills. Alright, kick the morning dose of one pill out the door! I can see pretty well now. *laughing*
I spoke to Non-Arsey Neuro and he said it was fine to do all I did. If any more problems come up, keep doing it. I said I’d stick with it all for a few days more and if everything is still ridiculous, we’ll work on it. I would prefer a taper. I honestly DO need these meds (at really high doses) as ridiculous as that sounds. I don’t want to go back to the very beginning.
They are two meds, of which I can count on one hand, that can be used for the Typical Absence Status Epilepticus (and my case is extreme!) Plus, they control my Bipolar!
I’ve also probably been Cycling since the beginning as well! It’s just nobody knew! And we’re talking BP I Cycling! I’m BP II. It only took so long for it all to come exploding out! BP I all over the place! I won’t even tell you how much trouble I was getting into and where I was headed!
I fucked up too! I stopped smoking! For those not in the know, some people with epilepsy MUST smoke as if it’s a drug and need a slow (or proper) taper to quit. I kid thee not.
I found this out the hard way several months ago when I tried to quit cold turkey. I had done that a few times in my life without incident, so hey! Let’s give it a go this time!
Quick research and ’tis true. People with epilepsy have more nicotine receptors than you can imagine, opposed to those who are epilepsy-free. Quitting smoking for some can lead to disastrous results! I ran out of the house, bought a pack of cigarettes, and as soon as I started smoking my brain calmed right down.
How crazy! I actually have to smoke every day! I’d like to quit, but I’m trying to stop drinking too. Now we’ve got this business? *laughing* But I think making these changes will help somehow. I just have this feeling about it.
I’ll leave you with one last note as well. Maybe a really good test, even if I’m still out of my mind? I’m in one of my Typical Absence Status Epilepticus phases now. The cause for mine is catamenial (getting your period and for me ovulation as well–that sucks.) I believe I should be getting my period quite soon? *laughs even more*